MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN

COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN
Model Number 2849401400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the available information, this patient had two hospital visits related to the same complaint and therefore two emdrs are being reported - incident numbers (b)(4) and (b)(4).Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, this complaint concerns a male end user who suffers from chronic urinary retention and a significantly enlarged prostate.He has been catheterising for 6 years with a straight tip catheter, but due to his enlarged prostate, he started using speedicath coudé catheters in (b)(6) 2021, after being trained.He experienced bleeding every time and went to the emergency room two times in (b)(6) (the first on (b)(6)2021).There were no apparent defects with the used product (e.G., no sharp or rough edges, adequate lubrication), and it is thus unlikely that the bleeding is related to a product failure.Prior to the first visit, he had lost 2 pints of blood, was dizzy, but did not faint.He received a blood transfusion and stayed in the hospital for 4 days.He received medication in hopes of regaining bladder function, had a foley catheter placed, which was later removed, and went back to intermittent catheterisation.The date and length of the second stay is not known.On (b)(6)2022, he went back to using speedicath standard straight tip catheters.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH CH14 TIEMANN
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST HUNGARY - NYI
coloplast utca 2
nyírbátor 4300
HU   4300
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key14014344
Report Number3006606901-2022-00010
Device Sequence Number11914608
Product Code GBM
UDI-Device Identifier05708932020404
UDI-Public05708932020404
Combination Product (Y/N)N
PMA/510(K) Number
K180258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/14/2023
Device Model Number2849401400
Device Catalogue Number28494
Device Lot Number8326960
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/05/2022
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale